# SDR USAASB00270

- Difficulty date: September 22, 2000
- Submitted: January 10, 2001
- Operation: Air carrier
- Aircraft: N243US
- Make and model: Boeing 737201
- Aircraft serial: 22445
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: 25883024
- Condition: Faulty
- Location: E/E Bay
- Part time: 33,775 hours, 4,967 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

BWI - FLT 2821 - ON CLIMB-OUT FROM BWI, THE HEADING COMPARATOR LIGHT ILLUMINATED.  CAPTAINS AND FIRST OFFICERS COMPASS SYSTEM SPLIT 30 DEGREES APART AND REMAINED THAT WAY FOR 10 MINUTES.  CAPTAINS ADVISED BWI THAT HE WAS RETURNING TO FIELD.  JUST PRIOR TO LANDING, COMPASS SYSTEM RETURNED BACK TO NORMAL.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE REMOVED AND REPLACED THE NR 1 DIRECTIONAL GYRO.  OPERATIONAL CHECK NORMAL.  (M)
